# SDR CA030725002

- Difficulty date: July 24, 2003
- Submitted: August 18, 2003
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 2,423 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 3242 · Brake
- Part: Disk
- Part number: 15907400
- Condition: Cracked
- Location: Brake Assy
- Component: Brake Assy, Cleveland
- Component part number: 30244
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) WHILE CHANGING THE RT MAIN TIRE, THE OUTBOARD DISK WAS FOUND CRACKED. SINCE THE BRAKE WEAR INDICATORS WERE FAR FROM THEIR MAXIMUM LIFE INDICATION, THIS COULD BE CONSIDERED PREMATURE FAILURE. NOTE:THERE HAD BEEN A NOISE COMING FROM THE BRAKE DURING TOWING. THE BRAKE UNIT HAD BEEN INSPECTED WITH THE WHEEL OFF, BUT NO DEFECTS HAD BEEN NOTED. ONLY FULL DISASSEMBLY OF THE BRAKE UNIT ITSELF MAY HAVE FOUND THE CRACKS EARLIER.  BRAKE UNIT WAS REPLACED WITH A SERVICEABLE UNIT
